As I wrote earlier David has had some nasty side effects to Oxycontin and under advice from pain consultant is changing meds.
It was decided to cut down Oxycontin from 70mg twice a day to 20mg twice a day, or even lower, and start on Butrams.
Confirmation letter to us from pain clinic and visit to GP yesterday was alarming as he has to come off Oxyconting before introducing new med with no pain relief to cover this period.
Gp wants to discuss it with me to see how I feel about helping David through what will be basically 'cold turkey'. Knowing how he suffers flair ups, A 'normal' life for him on any pain meds, I can't say this is something I want to put him through.
Yes - always withdraw from meds slowly. But..... in this case he will have no pain relief.So....do it quickly, get withdrawals over and on to Butrans or take longer and prolong his agony?
Unless of course anyone has a cunning plan\? GP hasn't. Comsultant hasn't. And I certainly haben't